Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Redness on the face.
Mar 27, 2014

Hello Doctor, Im a 32-year-old guy from Brazil. I take tenofovir+nevirapine+lamivudine since January 2011. Since then, I have this redness on the face (in the malar region), both sides. If I treat with tracolimus, it stays stable what means a mild red and its very sensitive to temperatures, sunlight, hot water and alcohol. If I dont treat or if I use any other medication, it gets worse, really red, itchy and pimples (or something similar) show up all over the red area. The diagnosis varies a lot among all dermatologists I saw, they actually are not sure about the diagnosis. Before taking meds, my face was all clear. Well, when I started taking meds, my cd4 was 89 with a high vl. After some months, the vl stayed undetectable and the cd4 increased to around 350. It remained like that through 2011, 2012 and the first semester of 2013. In the 2nd semester of 2013, it increased to 500 cd4 cells. In march of 2014 it increased to 627 cd4 cells.

In this way, I wonder if this skin problem I have is not part of my immune reconstitution since Ive read the immune reconstitution can last 5 years.

I also wonder if I can have hope that it will go away some day because it really affects my self steem.

Thank you very much in advance.

Response from Dr. Henry

Difficult to add much when you have seen dermatologists locally. From your descriptions seems unlikely but still possible to be related to one of the drugs in your HIV regimen (if I were to choose might consider a switch off nevirapine to an alernative with a low rash/skin problem potential such as ritonavir/atazanavir in a 2-3 month trial basis). Immune reconstitution per se often would not persist this long but heightened skin sensitivity or flare-ups of occult skin problems can occur long term. Seborrhea of face is common in setting of treated HIV infections. KH



Previous
Unsettling Labs
Next
Firm help with Medication & different Doctors

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement